MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P STD STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P STD STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.18.402
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 january 2019: lot 180725: (b)(4) items manufactured and released on 28-jun-2018.Expiration date: 2023-06-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager: femoral fracture occurred few days after cementless total hip arthroplasty in a (b)(6) woman.The event occurred during the walking rehabilitation period of time where a sudden movement on a weakened bone due to intraoperative preparation may facilitate the occurrence of bone fractures.There is no reason to suspect a faulty device.Preliminary investigation performed by r&d project manager: from preliminary visual analysis, it is not possible to relate any failure root cause to the implant.
 
Event or Problem Description
9 days after the primary the patient presented a fracture at the level of the lesser trochanter.The surgeon revised the stem and the ceramic head successfully.
 
Additional Manufacturer Narrative
On 10 may 2019 the r&d project manager made the following analysis on the retrieved devices: femoral stem shows small scratches on the neck right under the taper.Ha layer is intact.It is not possible to highlight an implant-related failure root cause.

Brand Name
STEM: AMISTEM P AMISTEM-P STD STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8260595
Report Number3005180920-2018-01112
Device Sequence Number2056296
Product Code LZO
UDI-Device Identifier07630040720014
UDI-Public07630040720014
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Catalogue Number01.18.402
Device Lot Number180725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight75